Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online
Ask a Urologist   »  

Having urinary incontinence during sexual intercourse, stopped taking Prozac. Cure ?

User rating for this question
Very Good
Answered by
Practicing since : 1992
Answered : 47 Questions
Question
I am currently experiencing urinary incontinence during sexual intercourse. This began in July (after I stopped taking Prozac) and is still occurring. I find it extremely embarrassing and don't know what to do about it.
Posted Thu, 12 Apr 2012 in Urinary and Bladder Problems
 
 
Answered by Dr. Chandan Choudhary 12 hours later
Hello XXXXXXX

I understand your health concern.

It could be a withdrawal symptoms of Prozac and other antidepressant drugs or because of urine routine and culture done and take medicines according to the report.

You should empty your bladder before intercourse. This helps.

If the symptom persist you may try tablet. Duloxetine 20 mg thrice a day after food after consulting your local Urologist. This is a prescription drug. You need your doctor's prescription for the same.

Hope I have answered your query. I will be available to answer your follow up queries, if any.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Having urinary incontinence during sexual intercourse, stopped taking Prozac. Cure ? 12 hours later
Dear Dr. Choudhary,

I went to see a gynacologist last week regarding this problem. I was given a full medical examination and the doctor concluded that there was absolutely nothing anatomically wrong with me, so surgery was not needed. A urine test was done and came back negative for bladder infection. The doctor told me there was no medication at all to be taken for this and that he would not perscirbe me any medication. He said the only thing i could do to help me is regular kegels exercises. I did not believe that there is no medication available for my problem hence i consulted this site for a second opinion. Could you please tell me more about Duloxetine?

I have tried to empty my bladder before intercourse but no matter how much i try to empty it completely, i still manage to leak urine during intercourse.

I have been off anti depressants for 4 months now and would have thought the withdrawal effects had passed. I am currently taking L-Tyrosine supplements (form XXXXXXX Laboratories) and I am wondering if it might be that, although to me it doesn't make sense that tyrosine supplements would cause urinary incontinence only during intercourse. Do you think birth control might have anything to do with it? I stopped taking XXXXXXX 2 months ago and only last week started with yaz as its a lower dosage of hormones.

I am looking forward to hearing back from you.

Thank you very much,

Regards,

Christina
 
 
Answered by Dr. Chandan Choudhary 13 hours later
Hello Again XXXXXXX

Duloxetine is serotonin uptake inhibitor which increases urethral muscle tone and usually helpful in treating stress urinary incontinence. It is a prescription drug and you need your doctor's prescription for the same.

I have been using this molecule in my patients and most of them are doing well.

I do not think birth control pills has got anything to do with the urinary incontinence.

Hope I have answered your query.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Having urinary incontinence during sexual intercourse, stopped taking Prozac. Cure ? 6 hours later
Dear Dr. Choudhary,

As i previously mentioned, I just stopped taking Prozac this summer because I could not stand the side effects associated with taking anti-depressant medication. The last thing I need is to start taking them again. Is there no other medication available on the market?

Thank you,

Best regards,

Christina
 
 
Answered by Dr. Chandan Choudhary 3 hours later
Hello again XXXXXXX

Thank you for writing back.

There are other medicines available to treat this urinary incontinence, but every drug is available only on prescription.

Since I do not have the advantage of physically examining you, I am legally bound not to give detailed information regarding these medicines. I hope you understand my point.

The other medicines commonly used to treat incontinence belong to categories SSRIs, Tricyclic antidepressants, Alpha adrenergic agonists, Anti cholinergic agents, Antispasmodics.

The treatment choice is best determined only after physically examining you and finding out the exact cause.

You can request your urologist for review. Review by another urologist might shed some more light on the issue.

The possibility of your antidepressants being the culprit is very plausible. But there could be some other reason yet not defined in your case. It is highly unlikely for a young lady like yourself to be developing incontinence. Incontinence is more of an older age people.

You may visit this link where you will get detailed information regarding treatment options. The link is ---- WWW.WWWW.WW . I have to warn you again, please confirm the information again with your treating doctor before you decide on anything.

One more thing about the link I have provided, the information is meant exclusively for medical professionals only, hence I'm not very sure if you would be able to view the information.

Please do consult with your urologist before you decide to take any medicine.

I hope this helps you. I apologize for not being able to give you more information about the medicines. You are welcome to ask any more questions, I will try my best to provide you with useful information.

Wishing you a speedy recovery and a happy life.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor